Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 87, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 18, 2016, 10:05 PM EDT. It took effect at Sep 19, 2016, 12:00 AM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2016, 10:05 PM EDT (02:05 UTC)
- In effect from
- Sep 19, 2016, 12:00 AM EDT
- Expired
- Sep 20, 2016, 3:52 PM EDT
- In force
- 40 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
763 WHUS73 KAPX 190205 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1005 PM EDT SUN SEP 18 2016 LMZ323-341-342-344>346-LSZ321-191015- /O.NEW.KAPX.SC.Y.0087.160919T0400Z-160920T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1005 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LSZ322-191015- /O.NEW.KAPX.SC.Y.0087.160919T1000Z-160920T0400Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1005 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
8 follow-up statements
620 WHUS73 KAPX 190740 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 AM EDT MON SEP 19 2016 LMZ323-341-342-344>346-LSZ321-191545- /O.CON.KAPX.SC.Y.0087.000000T0000Z-160920T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 340 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LSZ322-191545- /O.CON.KAPX.SC.Y.0087.160919T1000Z-160920T0400Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 340 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
478 WHUS73 KAPX 191328 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 928 AM EDT MON SEP 19 2016 LMZ323-341-342-344>346-LSZ321-192130- /O.CON.KAPX.SC.Y.0087.000000T0000Z-160920T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 928 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LSZ322-192130- /O.CON.KAPX.SC.Y.0087.000000T0000Z-160920T0400Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 928 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
859 WHUS73 KAPX 191630 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1230 PM EDT MON SEP 19 2016 LMZ323-341-342-344>346-LSZ321-200030- /O.CON.KAPX.SC.Y.0087.000000T0000Z-160920T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1230 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LSZ322-200030- /O.CON.KAPX.SC.Y.0087.000000T0000Z-160920T0400Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1230 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
351 WHUS73 KAPX 192025 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 425 PM EDT MON SEP 19 2016 LHZ345>347-LMZ341-342-LSZ321-322-200430- /O.EXT.KAPX.SC.Y.0087.000000T0000Z-160920T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 425 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-LMZ323-344>346-200430- /O.EXT.KAPX.SC.Y.0087.000000T0000Z-160920T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 425 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
697 WHUS73 KAPX 200204 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1004 PM EDT MON SEP 19 2016 LHZ348-349-LMZ323-344>346-200315- /O.CAN.KAPX.SC.Y.0087.000000T0000Z-160920T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1004 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345>347-LMZ341-342-LSZ321-322-201015- /O.CON.KAPX.SC.Y.0087.000000T0000Z-160920T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1004 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
465 WHUS73 KAPX 200756 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 AM EDT TUE SEP 20 2016 LHZ345>347-LMZ341-342-LSZ321-322-201600- /O.CON.KAPX.SC.Y.0087.000000T0000Z-160920T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 356 AM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
039 WHUS73 KAPX 201449 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1049 AM EDT TUE SEP 20 2016 LHZ345>347-LMZ341-342-LSZ321-322-202100- /O.CON.KAPX.SC.Y.0087.000000T0000Z-160920T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1049 AM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
518 WHUS73 KAPX 201952 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EDT TUE SEP 20 2016 LHZ345>347-LMZ341-342-LSZ321-322-202100- /O.CAN.KAPX.SC.Y.0087.000000T0000Z-160920T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 352 PM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 9:13 PM EDT, 52 minutes earlier.
Area forecast discussion, Sep 18, 9:13 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
913 PM EDT SUN SEP 18 2016
.UPDATE...
Issued at 913 PM EDT Sun Sep 18 2016
Presently quiet this evening under mostly clear skies. Isolated
showers in eastern upper/ne lower MI have long since faded. Weak
high pressure is sliding east of lower MI, with a long zone warm
advection extending from the southern plains toward upper MI and
Lk Superior. As this develops eastward, there will be some
increase in mid/high clouds during night, particularly in western
and especially northern areas. Strengthening warm/moist advection
will contribute to the development of a few hundred j/kg of mucape
late tonight in eastern upper MI. We already see that reflected
upstream, in some shower activity presently pushing into far nw
WI. Have slowed down the onset of chancy pops into Chip/Mack
somewhat, but will maintain a small chance after 4-5am.
Sheltered locales have taken advantage of a brief opportunity to
cool off this evening. PLN in particular is already several
degrees below the forecast min temp. This trend will not hold,
with increasing warm advection and eventually cloud cover. But
will make downward adjustments in min temps in some areas.
&&
.SHORT TERM...(This evening and overnight)
Issued at 331 PM EDT Sun Sep 18 2016
High impact weather potential: Marginal risk for severe
thunderstorms Monday for the GTV Bay region
Pattern synopsis and forecast:
Shallow upper level troughing laid out across nrn Michigan, with a
near stationary frontal zone across far srn Lake Superior. Although
nothing to write home about, lapse rates aloft have steepened a
little, and we have had some marginal diurnal heating (skies mostly
cloudy today) resulting in weak instability (~500 j/kg). Regardless,
isolated light showers have been able to pop off in departing deeper
moisture, generally along and north of M-32. Latest visible imagery
showing less "bubbly" CU towers south of there. Drier air seen
across Wisconsin in sunny skies, while all attention turns to
upstream low pressure in nrn Manitoba. There was a developing warm
front extending from this system down into the upper Mississippi
valley, with the associated cold front draped into far SW Canada.
Isolated showers are likely to end into early this evening, as the
deeper moisture continues to work eastward and getting replaced by
the drier air from Canada. Skies expected to go mostly clear for
most of the evening hours. May see some renewed higher level clouds
develop for the overnight, as the upstream developing warm front
lifts through Lake Superior and nrn Lake Huron. A nice LLJ works
into the Straits region and areas north, while lapse rates aloft
steepen further (6-6.5c/km). Low to mid level WAA increases, and
total overall forcing is pretty good, but moisture availability is
in question, and thus, so is instability (maybe a few hundred
j/kg...maybe). As the forcing increases/maximizes toward daybreak,
maybe that can pop some showers off, and mainly in our western and
northern parts of the CWA.
Moisture will remain limited into the day while the upstream cold
front arrives in the afternoon and early evening. There is still the
thought however, of a narrow corridor of better sfc based moisture
(dew points in the mid 60s) right along and ahead of the front. When
combined with strong sfc heating (temps reaching the mid 70s to low
80s), maybe we can generate 800-1100 j/kg or so. Not so sure that
this kind of instability can tap into the strong wind fields aloft
(500mb speed max of 50kts and 0-6km bulk shear 40 kts), but any
storm or stronger shower will be able to bring down some pretty
gusty winds. The latest marginal risk for severe weather has been
shifted to our SW, and only clipping the GTV Bay region, as the best
instability will be more SW of there. The potential severe threat
will be damaging winds with expected isolated activity along and
ahead of the front.
.LONG TERM...(Monday through Sunday)
Issued at 331 PM EDT Sun Sep 18 2016
High Impact Weather: Marginal Svr threat for Monday evening.
(9/19)Monday night...Models continue to show a broken line of
convection that crosses the state overnight just ahead of the cold
front. Looking at the lower level MUCAPEs, we are only looking at a
couple hundred J/kg, but with the bulk shear of 50-60 knots with the
decent CAPEs, will expect that if anything gets going, it may be
strong enough to be watched on radar, at least in the evening,
before we lose the heat of the day and the cold front moves out of
the forecast.
(9/20)Tuesday...Dry air associated with sfc high pressure moves into
the region during the morning with the flattened trough over the
region. This leaves the Upper Great Lakes dry while the 500 mb
trough in the Pac NW begins to dig and eject energy over the
Rockies. This begins to develop a low in the lee troughing of the
Rockies. As the sfc low begins to spin up the warm front begins to
form under the 500 mb jet allowing the moisture to pool upstream of
the Upper Great Lakes.
(9/21)Wednesday...Looks like we could get some increasing high
clouds as the warm front gets going over Wisconsin during the
morning. Models are trying to bring some rain into Upper Michigan,
mainly in the west and possibly C Upper by the afternoon. The ECMWF
is trying to bring rain into the E Upper, while the GFS is slower.
Both models are keeping the rain short of NW Lower. So will keep the
rain on the slow side as the lower levels (850mb and lower) look to
be on the dry side. Not to mention that the better isentropic lift
and dynamics are to the west in N Wisconsin.
JSL
Thursday through Sunday...At upper levels...nearly zonal 500mb flow
will continue across the Great Lakes to end the work week...before
weak upper ridging develops for the weekend as 500mb low deepens
over the Plains. 850mb temps in this pattern cool from around 14c
Thursday to around 8c Friday and into the weekend...generating above
normal afternoon temps in the mid 70s Thursday before falling to
more seasonal readings in the 60s Friday into the weekend. The
chance of pcpn continues across northern Michigan during the
period...as a frontal boundary organizes over the Plains and lifts
across the Great Lakes Thursday. A better organized system over the
southern Plains lifts into the Ohio Valley and Great Lakes Sunday. A
large area of high pressure developing over the northern Plains and
Great Lakes Friday...will keep pcpn to a minimum over nrn Michigan
Friday and Saturday.
SWR
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 737 PM EDT Sun Sep 18 2016
Mainly VFR, but shra/tsra chances late Monday. LLWS late tonight.
Weak ridge of high pressure will move east of lower MI tonight,
allowing a cold front to push into the region late Monday. Just
some increasing high clouds tonight and early Monday. Sct
showers/t-storms may develop late Monday afternoon, with
the potential for locally gusty winds.
Mainly light s to sw surface winds tonight, gusty ssw winds up to
25-30kt on Monday. LLWS developing overnight as southerly winds
increase just off the surface.
&&
.MARINE...
Issued at 331 PM EDT Sun Sep 18 2016
Isolated light showers will continue around the nrn nearshore
waters through the remainder of the afternoon and early evening.
Meanwhile, deep low pressure in nrn Manitoba will lift a warm
front through tonight, followed by a cold front Monday late
afternon/evening. Winds will turn out of the SW and increase aloft
tonight, resulting in advisory level gusts for Lake Michigan and
Whitefish Bay, despite growing overlake stability. Advisory level
winds look to continue into Monday evening.
There is a low chance for showers and storms tonight with the
warm front, and that chance will primarily be for the Straits
region and Whitefish Bay. The cold front will bring another
chance for showers and storms Monday afternoon and evening. Strong
winds aloft could lead to some pretty gusty winds over the Great
Lakes in the stronger showers/storms.
&&
.APX Watches/Warnings/Advisories...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 6 AM Monday to midnight EDT Monday
night for LHZ345>349.
LM...SMALL CRAFT ADVISORY until midnight EDT Monday night for LMZ323-
341-342-344>346.
LS...SMALL CRAFT ADVISORY from 6 AM Monday to midnight EDT Monday
night for LSZ322.
SMALL CRAFT ADVISORY until midnight EDT Monday night for LSZ321.
&&
UPDATE...JZ
SHORT TERM...Dickson
LONG TERM...JSL/SWR
AVIATION...JZ
MARINE...DicksonHazardous weather outlook, Sep 18, 4:56 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 456 PM EDT SUN SEP 18 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 456 PM EDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT ARRIVES MONDAY AFTERNOON AND EVENING BRINGING A CHANCE FOR THUNDERSTORMS. THERE IS A MARGINAL RISK OF A STORM OR TWO BECOMING SEVERE IN THE GRAND TRAVERSE BAY REGION. THE POTENTIAL SEVERE THREAT WILL BE DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:01 PM EDT | Special Weather Statement | APX | Otsego | 29 min |
| Sep 19, 3:08 PM EDT | Special Weather Statement | APX | Kalkaska | 37 min |
| Sep 19, 3:29 PM EDT | Special Marine Warning | APX | 61 min | |
| Sep 19, 4:59 PM EDT | Special Marine Warning | APX | 61 min |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.